MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS RATCHET 174MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS RATCHET 174MM
Model Number 399.94
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the reduction forceps with points rachet handle was broken in two pieces.It is unknown how the issue was discovered.There is no patient consequence reported.This report is for one (1) reduction forceps with points ratchet 174mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part number: 399.94; lot number: t160066; manufacturing site: tuttlingen; release to warehouse date: december 12, 2017.A review of the device history records was performed for the finished device lot number and a nc was initiated due to laser etching not according to the specifications.The necessary actions to ensure the final product quality have been taken and documented in the appropriate quality system.The nc have no impact to the complaint condition.The final quality release criteria were met before this batch was released for distribution.The raw material certificate was reviewed and the used material was according to the specification of the device.Visual inspection: the reduction forceps with points ratchet 174 mm (p/n: 399.94, lot #: t16066) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal tip was bent and deformed.There were scratches on the device but have no impact on the device functionality.There were no signs of broken observed with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed: reduction forceps with points ratchet.Complaint confirmed? no.Investigation conclusion: the complaint condition was not confirmed for the reduction forceps with points ratchet 174 mm (p/n: 399.94, lot #: t16066).There is no indication that a design or manufacturing issue has caused the complaint condition.The potential cause for the deformed distal tip could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH POINTS RATCHET 174MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10905299
Report Number2939274-2020-05316
Device Sequence Number11120005
Product Code HTD
UDI-Device Identifier10886982203137
UDI-Public10886982203137
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.94
Device Catalogue Number399.94
Device Lot NumberT160066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1